Article thumbnail

Isolated hemopericardium after initiation of rivaroxaban: Implications and potential mechanisms

By Adwait Mehta, David Burkland and Nilesh Mathuria

Abstract

Direct oral anticoagulants have become increasingly used for atrial fibrillation and venothromboembolic disease. Thus far, there have been a few published cases of pericardial effusion associated with rivaroxban. However, there has been little published regarding the effects of concurrent medications and their effect on the cytochrome enzyme systems involved in rivaroxaban metabolism. We present a case of a 76-year-old female who develops a spontaneous haemopericardium after initiating rivaroxaban. After thorough medical reconciliation, we offer pharmacokinetic mechanisms that may have contributed to the haemopericardium. This case demonstrates the importance of reviewing patients medication lists and utilizing basic pharmacokinetics to prevent adverse events

Topics: direct oral anticoagulants, rivaroxaban, pericardial effusion, Medicine (General), R5-920
Publisher: PAGEPress Publications
Year: 2019
DOI identifier: 10.4081/cp.2019.1096
OAI identifier: oai:doaj.org/article:7cf5a22b22784d8e994cb5c4fd5372d0
Journal:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://doaj.org/toc/2039-7275 (external link)
  • https://doaj.org/article/7cf5a... (external link)
  • https://www.clinicsandpractice... (external link)
  • https://doaj.org/toc/2039-7283 (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.